Shot 33 will be tonight..ugh..my platelets are at 69 I think they gave me a blood transfusion last time when it was 67. I hope they get it right. I keep on trucking. only 15 more shots to go...I know I can I know I can ..lol Has anyone made it to 48 weeks and still clear. Need some encourgement here...
Good going... Flcyclist was 48 weeks wasn't he? I lol at how I can't remember names all of a sudden. I got whiney during the 30's weeks. Tonight is my 40th. I think about all of us who started about the same time every day.
I'm getting weekly labs and they're letting me sit on 50's w Promacta 2xs a week. Tough drug, but it does steady the platelet count. Are you on Procrit? How's the hgb?
I get tired and know you're fighting too. Have a good weekend.
As Karen has implied, a platelet count of 69 (69,000 really) is nothing to worry about unless your platelet count is getting lower by a lot over a short period of time. Since you have been on treatment for so long I would doubt that your platelet count is falling rapidly. Patients with platelet count issues on treatment are cirrhotics like Karen and myself. Cirrhotics usually start treatment with less then 100,000 platelets and they drop from there. Platelet counts are only a problem when they fall into the low 30s and approach 20,000.
I have had decompensated cirrhosis for almost 3 years now. My platelet counts are rarely above 70,000. So most of the time my platelet counts are in the 60's and even in the 50's. There are no symptoms because of having lower platelets. There are plenty of platelets to clot my blood. Though I wouldn't want to have major surgery without a transfusion! Low platelet counts are a given for anyone that has cirrhosis and portal hypertension. Portal hypertension which is caused by the scarring of the liver creates an enlarged spleen which causes low platelet counts and also causes most of the nasty symptoms that occur when ones liver decompensates. During treatment a person’s platelet count also drops due to a side effect of interferon. If your platelets continue to drop because of treatment your doctor would probably reduce the interferon dosage to raise your count as indicated on the instruction label, (see below) before a transfusion or Promacta. (Maybe your dosage is already reduced?)
432 "Dose Modifications"
"Dose reduction to 90 mg PEGASYS is recommended if the platelet count is less than 50,000 cells/mm3 . Cessation of therapy is recommended when platelet count is below 25,000 cells/mm3.
As far as your chances for SVR, that all depends on how soon your viral load was reduced to undetectable. That is the biggest factor indicating if treatment will be successful or not.
Good Job Doll. Thanx for checking in. Really makes me happy to see your fellow 48'ers checking in with you. I would be there too. Feel a little guilty but don't want to change places so I am full of it. Any way, I am really proud of our long haulers. Friday the 13th oooooh cool. Time is tripping along and SVR is right there waiting.
Hey girl, you can do this, I did not think I could and others on here helped me to believe that it could be done. I am now 8 weeks (or so) post tx, have been UND since week 4 and the good news keeps on coming. I know how hard it is to do 48 weeks, I treated in 2008 and it was very hard. Once you are done you will start to feel better and you can look back on this time as a bad dream. I can not believe I finished on Feb 11 with shots and following week pills. You have been such a trooper through all of this, you had many side effects that I did. Yu are so close. Have you had your HGB tested? I just read that anemia can cause all kinds of sx, of course so can being sick all the time. Take care of you, rest as much as you can, drink as much water. Do you like to read? I could send some books, do you need anything? I will send that too. Everyone here is rooting for you cheering you on. You have been so tough, I really admire you for sticking it out through all the sides and illness, PM me if you like, I am here for you
Big Bear Hugs ((()))
Hope and a prayer coming your way
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.